MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number HS6822H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2023.= component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Please confirm the lot number of the 3-0 prolene suture.2.Status of product return.Investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample revealed that it was received one strand in two sections.The packaging (labeled winging former) was received empty and pertained to the product code hs6822h.In order to evaluate the condition of the returned sample, the swage area of the needle was visually inspected and marks on the edge that appears to be caused by a surgical instrument could be observed.Fraying near the swage area, crimping marks on the surface of the suture, and the ends cut possibly caused by a surgical instrument were noted.In addition, one portion of the suture was attached to the needle.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-02571 & 2210968-2023-02573.
 
Event or Problem Description
It was reported that a patient underwent a cabg with avr procedure on 3/16/2023 and suture was used.During the procedure, the suture broke.During the valve replacement when securing the valve into the aorta that the 3-0 suture snapped while securing the knot and while attaching the harvested vein to the heart the 5-0 suture snapped while tying the knot.A second suture was used to complete each portion of the procedure.There were no adverse consequences for the patient.Additional information was requested.

Brand Name
PRLNE HS BLU 36IN 3-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16709417
Report Number2210968-2023-02573
Device Sequence Number20315878
Product Code GAW
UDI-Device Identifier10705031232754
UDI-Public10705031232754
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHS6822H
Device Catalogue NumberHS6822H
Device Lot NumberSEMEET
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown